Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

The prime number graph


Author: Carl Pomerance
Journal: Math. Comp. 33 (1979), 399-408
MSC: Primary 10A25; Secondary 52A10
MathSciNet review: 514836
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ {p_n}$ denote the nth prime. The prime number graph is the set of lattice points $ (n,{p_n})$, $ n = 1,2, \ldots $. We show that for every k there are k such points that are collinear. By considering the convex hull of the prime number graph, we show that there are infinitely many n such that $ 2{p_n} < {p_{n - i}} + {p_{n + i}}$ for all positive $ i < n$. By a similar argument, we show that there are infinitely many n for which $ p_n^2 > {p_{n - i}}{p_{n + i}}$ for all positive $ i < n$, thus verifying a conjecture of Selfridge. We make some new conjectures.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 10A25, 52A10

Retrieve articles in all journals with MSC: 10A25, 52A10


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1979-0514836-7
PII: S 0025-5718(1979)0514836-7
Article copyright: © Copyright 1979 American Mathematical Society